Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Jun 29, 2021, 8:13 PM CDT for Spencer County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- Jun 29, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Paducah, KY
County Spencer County, IN
The radar
The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WWUS83 KPAH 300113
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
813 PM CDT Tue Jun 29 2021
INZ088-300200-
Spencer IN-
813 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adair, or 10 miles east of Rockport, moving north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Santa Claus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3795 8690 3820 8692 3821 8679 3814 8680
3812 8679 3812 8681 3810 8677 3808 8678
3806 8677 3804 8679
TIME...MOT...LOC 0111Z 177DEG 16KT 3793 8681
$$
ATLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 29, 6:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 29, 6:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Paducah KY 656 PM CDT Tue Jun 29 2021 .UPDATE... Issued at 650 PM CDT Tue Jun 29 2021 For aviation section only. && .SHORT TERM...(Tonight through Thursday night) Issued at 329 PM CDT Tue Jun 29 2021 A surge of tropical moisture was apparent on satellite and radar images today as the westward limb of a mid level ridge centered over the Atlantic seaboard helped sweep the moisture into the PAH forecast area. In the unstable, uncapped atmosphere, a broken band of showers and tstms that developed over the Pennyrile region of KY and southwestern IN was moving generally to the west, feeding on the outflow boundaries of previous convection. Weak winds aloft should limit storm strength in general, though there could be a stronger storm or two that could have brief gusty winds, heavy rain, and small hail. Best guess is that this diurnally-driven activity will mostly fade away by 01Z and definitely by 03Z, a trend generally depicted by the CAMS and not necessarily the synoptic models or the National Blend of Models. This should hold out for the duration of tonight for the most part. Wed is expected to be a different story. Tropical moisture will still be in place across the region while mid level shortwave energy descending through the upper Midwest begins to impinge on the ridge. The height falls should result in a ramp-up of PoPs for shower and tstm activity, especially by afternoon. Peak afternoon temps should be a few degrees lower than today. As the shortwave axis continues to approach Wed night, convective activity is expected to remain elevated, mainly after midnight. On Thu, the shortwave axis will be in the region, along with a surface front, ensuring a drippy day with scattered to even numerous tstms, and highs only around 80 with all the clouds and pcpn. The surface wind shift to the northwest should complete Thu night, allowing a diminishing chance of rain. .LONG TERM...(Friday through Tuesday) Issued at 329 PM CDT Tue Jun 29 2021 Finally seeing model consensus on the Friday through Monday time frame. However, the stubborn GFS still tries to bring some energy south into the area for Sunday. But given its recent propensity to try and bring waves of rain through the area over the weekend, we will continue to go with the better consistency of the other guidance. A closed low will be situated over the eastern Lakes or Ontario/Quebec area by 12Z Friday, with the main upper level trough down across IN/OH and into our area. The vast majority of the moisture will be shunted to our south by this time as well. While there may be a lingering shower across parts of far southeast MO and southern parts of west Kentucky, it should be dry for Friday. Weak high pressure will be pressing south into the area during the day and modest cold air advection will be taking place. Therefore, highs on Friday should be in the lower to possibly mid 80s. In addition, drier air will be filtering into the region, so dew points will be dropping into the lower 60s by the end of the day. Given the higher confidence in the synoptic pattern over the area, will continue to advertise a dry holiday weekend. High temperatures on Saturday will be similar to Friday and range from the lower 80s as northerly surface winds continue. Some places could struggle to even reach 80 degrees looking at the latest GFS/ECMWF ensemble data. That drier air mass will become even drier as dew points drop into the upper 50s...pretty rare for early July. Low temperatures Friday night and Saturday night should drop down into the upper 50s or lower 60s. We will see temperatures warm up several degrees on Sunday as warm air advection takes place as an upper level ridge begins to shift eastward into our area. However, we will still be below normal with highs in the mid 80s in most locations. Like Saturday, with surface high pressure over the area, winds will be rather light on Sunday. On Monday and Tuesday, the surface high will weaken and move southeast, allowing for our winds to become southerly. Weak upper level high pressure will be in place over our area which should result in mainly dry weather although some of the ensemble data suggests otherwise. It will be warmer with highs rising into the upper 80s to around 90 degrees and humidity slowly increasing. && .AVIATION... Issued at 650 PM CDT Tue Jun 29 2021 Isolated thunderstorm activity over portions of western KY/far southern IL early this eve will diminish with the setting of the sun. Otherwise, expect generally VFR conditions and light winds through early Wed. Isolated to scattered thunderstorms will then be on the increase, esp as we get into the afternoon hours. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...DB LONG TERM...CW AVIATION...GM
Hazardous weather outlook, Jun 29, 3:53 AM CDT, 16 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 353 AM CDT Tue Jun 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 353 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are possible, especially in the heat of the afternoon and early evening. Lightning and brief heavy downpours are the primary concerns. Heat index values this afternoon will peak around 100 degrees. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The chance of thunderstorms will increase Wednesday and peak Thursday with the passage of a cold front. Small chances linger into Friday. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. RJP/ML
In the hours before
Special weather statement, Jun 29, 5:50 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
550 PM CDT Tue Jun 29 2021
KYZ021-292315-
Muhlenberg KY-
550 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MUHLENBERG COUNTY
UNTIL 615 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dunmor, or 10 miles south of Central City, moving northwest at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Powderly, Weir, Dunmor, Greenville and Drakesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3707 8700 3705 8709 3716 8727 3731 8705
3715 8694
TIME...MOT...LOC 2249Z 125DEG 6KT 3716 8706
ATLSpecial weather statement, Jun 29, 5:57 PM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
557 PM CDT Tue Jun 29 2021
KYZ020-292330-
McLean KY-
557 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN COUNTY UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Livermore, or 8 miles south of Calhoun, moving
north at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhoun, Livermore, Sacramento, Island and Kirtley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3752 8708 3748 8711 3749 8712 3748 8713
3746 8710 3741 8710 3741 8717 3738 8722
3740 8733 3742 8735 3749 8736 3752 8735
3753 8737 3756 8737 3757 8707
TIME...MOT...LOC 2257Z 175DEG 15KT 3743 8723
ATLSpecial weather statement, Jun 29, 6:16 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Paducah KY
616 PM CDT Tue Jun 29 2021
KYZ021-292345-
Muhlenberg KY-
616 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUHLENBERG COUNTY
UNTIL 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm near
Central City, moving northwest at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Central City, Powderly, Greenville, Drakesboro and South Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 8704 3727 8720 3733 8715 3734 8714
3732 8712 3733 8710 3736 8709 3737 8707
3736 8703 3732 8699 3727 8698 3726 8696
3724 8694 3723 8692 3722 8693
TIME...MOT...LOC 2316Z 139DEG 16KT 3727 8701
ATLSpecial weather statement, Jun 29, 6:31 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
631 PM CDT Tue Jun 29 2021
KYZ020-021-300015-
Muhlenberg KY-McLean KY-
631 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUHLENBERG AND
MCLEAN COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Livermore, or 8 miles northeast of Central City,
moving west at 15 mph. An additional strong thunderstorm is located
3 miles west of Livermore, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Calhoun, Livermore, Sacramento, Island, Bremen and Kirtley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3747 8711 3749 8712 3748 8713 3745 8710
3738 8710 3736 8712 3736 8731 3739 8730
3740 8731 3740 8733 3743 8735 3749 8736
3752 8735 3757 8738 3762 8725 3757 8714
3756 8704
TIME...MOT...LOC 2329Z 103DEG 14KT 3740 8706
ATLSpecial weather statement, Jun 29, 7:44 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
744 PM CDT Tue Jun 29 2021
KYZ019-300115-
Daviess KY-
744 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIESS COUNTY UNTIL
815 PM CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mosleyville, or 7 miles southwest of Owensboro, moving northwest at
10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, St. Joseph and Moseleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3762 8726 3765 8733 3766 8733 3774 8735
3775 8731 3778 8727 3780 8718 3765 8714
TIME...MOT...LOC 0043Z 159DEG 10KT 3772 8723
ATLSpecial weather statement, Jun 29, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
813 PM CDT Tue Jun 29 2021
INZ088-300200-
Spencer IN-
813 PM CDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SPENCER COUNTY UNTIL
900 PM CDT...
At 811 PM CDT, Doppler radar was tracking a strong thunderstorm over
Adair, or 10 miles east of Rockport, moving north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Santa Claus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3800 8677 3801 8680 3800 8681 3799 8686
3795 8690 3820 8692 3821 8679 3814 8680
3812 8679 3812 8681 3810 8677 3808 8678
3806 8677 3804 8679
TIME...MOT...LOC 0111Z 177DEG 16KT 3793 8681
ATLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Flash Flood Warning | PAH | McLean | 48 min |
| Jun 29, 7:13 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 35 min |
| Jun 29, 7:44 PM CDT | Special Weather Statement | PAH | Daviess | 31 min |
| Jun 30, 3:47 PM CDT | Special Weather Statement | PAH | Hickman | 28 min |
| Jun 30, 4:44 PM CDT | Special Weather Statement | PAH | Massac | 31 min |
| Jun 30, 3:05 PM CDT | Special Weather Statement | PAH | Mississippi | 25 min |
| Jun 30, 5:47 PM CDT | Special Weather Statement | PAH | Bollinger | 43 min |
| Jun 30, 6:09 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 34 min |
| Jun 30, 6:39 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 21 min |
| Jun 30, 4:40 PM CDT | Areal Flood Advisory | PAH | Vanderburgh, Warrick | 3 hr |
| Jun 30, 4:47 PM CDT | Special Weather Statement | PAH | Pike | 43 min |
| Jun 30, 4:59 PM CDT | Flash Flood Warning | PAH | Vanderburgh | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.